[ Follow Ups ] [ Post Followup ] [ Neurology and Neurosurgery Forum ] [ FAQ ]
Posted by CCF Neurology LG on February 26, 1998 at 17:42:40:
In Reply to: MS- dry mouth and taste bud problems posted by jamie on February 25, 1998 at 19:56:11:
: My mother is 55 and has MS. She had a bad exacerbation last week-couldnt walk...barely move her arms....vision was poor....nauseated. She just finished 5 days of 1 grm/day IV solumedrol. She can walk and her vision has returned. But she is complaining that her taste buds are not right...has a "mossy" feeling in her mouth, dry mouth.....nothing tastes right. Is this from the steroids? Or could it be the MS? Is there anything she can do for it? Thanks.
Dry mouth is not a symptom associated with MS or a DIRECT side effect of Solumedrol therapy. However, your mother may be a bit dehydrated INDIRECTLY from the Solumderol. The medication can cause sodium retention and blood sugar levels to rise--both of which can lead to dehydration; these effects should be transient. I would recommend increasing the fluid intake to see if that helps. If symptoms persists, contact your doctor.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.